Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 71, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 24, 2025, 1:54 AM CDT for Scott County, Mississippi. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2025, 1:54 AM CDT (06:54 UTC)
- Expired
- Mar 24, 2025, 2:03 AM CDT
- In force
- 9 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 54 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 12.5
The text
As transmitted.
607
WFUS54 KJAN 240654
TORJAN
MSC123-240730-
/O.NEW.KJAN.TO.W.0071.250324T0654Z-250324T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
154 AM CDT Mon Mar 24 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
East central Scott County in central Mississippi...
* Until 230 AM CDT.
* At 153 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Hillsboro, or near Forest, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hillsboro and Steele around 200 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3237 8956 3243 8957 3256 8934 3250 8932
3241 8932
TIME...MOT...LOC 0653Z 247DEG 29KT 3241 8953
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DL1 follow-up statement
751
WWUS54 KJAN 240703
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
203 AM CDT Mon Mar 24 2025
MSC123-240713-
/O.CAN.KJAN.TO.W.0071.000000T0000Z-250324T0730Z/
Scott MS-
203 AM CDT Mon Mar 24 2025
...THE TORNADO WARNING FOR EAST CENTRAL SCOTT COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.
&&
LAT...LON 3237 8956 3243 8957 3256 8934 3250 8932
3241 8932
TIME...MOT...LOC 0702Z 247DEG 29KT 3244 8944
$$
DLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 24, 12:42 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 24, 12:42 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1242 AM CDT Mon Mar 24 2025 ...New AVIATION... .MESOSCALE UPDATE... Issued at 826 PM CDT Sun Mar 23 2025 A line of severe thunderstorms associated with a cold front has entered the area, and is set to slowly slide through the area tonight. This line has already produced quarter size hail and winds around 50mph and some tornadic signatures. The line is set to make its way into the I-20 corridor around midnight and continue to progress southward, exiting the CWA by sunrise. This line is expected to maintain its severe elements throughout the night so it is advised to monitor all avenues of weather information until the front passes by your particular location of interest./OAJ/ && .DISCUSSION... Issued at 255 PM CDT Sun Mar 23 2025 Through Tonight: No changes are needed with this update to the current forecast for this afternoon into overnight. The Slight Risk for severe thunderstorms remains in place, with possible damaging wind, large hail, and even isolated tornadoes with severe storms that develop. Latest observations and satellite imagery show the continued convective evolution of cumulus deck across the area as temperatures have warmed into the upper 70s and lower 80s. A few initial showers have already developed. The mixed layer atop this moist boundary layer will support stronger updrafts as this afternoon and evening progress. Convergence in vicinity of the approaching cold front and with some more subtle boundaries of convergence will be the areas of focus for showers and storms into the overnight. 700-500mb lapse rates of 7.5-8.0 C/km are in place atop the corridor of 1500-2500 J/kg MLCAPE extending from South Texas into Northwest Mississippi, and vertical totals of 28-30 align with large hail potential. Upscale growth from afternoon/evening thunderstorms will result in better damaging wind gust and isolated tornado potential along cold pool boundaries, especially if any bowing segment can become more favorably aligned with low-level wind shear. POPs will largely drop off by Monday morning, however the lingering front may keep some chance for showers in the Pine Belt of Southeast MS through late morning. Monday through Sunday: We are starting to enter the time of year where these fronts don't quite clear the region and better upper-level forcing pulls northward. The upper-level pattern through the remainder of the week will feature western ridging and eastern troughing with northwest flow between. Meanwhile at the surface, moist unstable air will remain around the western Gulf, ready to be pulled northward again with any passing wave. Models hint at potential disturbances with the frontal zone lingering around the Gulf Coast region through midweek, and this can sometimes allow upstream MCS thunderstorm activity to propagate southeast into our area. Otherwise, it will be in the Friday-Saturday time frame when the upper-level pattern breaks down some and allows a stronger weave to move across the central CONUS and bring better chances for thunderstorms. Severe storms cannot be ruled out at the end of this week, though confidence in coverage and timing was too low to include in the most recent Days 4-7 severe weather outlook. /NF/ && .AVIATION... (06Z TAFS) Issued at 1230 AM CDT Mon Mar 24 2025 Scattered to numerous TSRA along HWY 82 wl continue to spread south through 12Z resulting in reduced flying conditions. This convection is ahead of a cold front that will drift through the area and bring a wind shift to the nw-n. The south will take the longest to improve to VFR Mon but by 20Z, VFR conditions are expected areawide and VFR conditions wl prevail through the end of the TAF period. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 53 82 56 77 / 0 0 0 10 Meridian 51 82 53 77 / 0 0 0 10 Vicksburg 54 82 57 77 / 0 0 10 10 Hattiesburg 55 84 57 83 / 0 0 0 10 Natchez 56 82 57 79 / 0 0 0 10 Greenville 52 80 56 73 / 0 0 10 0 Greenwood 51 80 56 74 / 0 0 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && OAJ/NF/22
In the hours before
Local storm report, Mar 24, 1:27 AM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
127 AM CDT Mon Mar 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Hail 3 S Pickens 32.85N 89.97W
03/23/2025 E1.25 Inch Madison MS Public
Picture submitted via social media from near
Pickens.
&&
DLLocal storm report, Mar 24, 1:32 AM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
132 AM CDT Mon Mar 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Hail Ethel 33.12N 89.47W
03/23/2025 E1.00 Inch Attala MS Public
Hail accumulated on the ground. Report via
pictures submitted on social media.
&&
DLSpecial weather statement, Mar 24, 1:40 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
140 AM CDT Mon Mar 24 2025
LAZ024>026-MSZ053-059-060-240745-
Tensas LA-Catahoula LA-Concordia LA-Adams MS-Jefferson MS-
Claiborne MS-
140 AM CDT Mon Mar 24 2025
...STRONG THUNDERSTORMS WILL IMPACT TENSAS...NORTHEASTERN CONCORDIA
AND NORTHEASTERN CATAHOULA PARISHES...CLAIBORNE...JEFFERSON AND
NORTHEASTERN ADAMS COUNTIES THROUGH 245 AM CDT...
At 140 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Somerset to 7 miles east of Harrisonburg.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lee Bayou, Waterproof, Port Gibson, Hermanville, Lorman, St. Joseph,
Fayette, Spokane, Clayton, Stampley, Red Lick, Helena, Lake Bruin,
Church Hill, Pattison, Newellton, Cooter Point, Alcorn State, and
Somerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3188 9160 3193 9151 3196 9153 3220 9132
3216 9117 3213 9116 3213 9107 3210 9100
3210 9096 3208 9095 3208 9092 3210 9091
3204 9072 3202 9072 3161 9107 3161 9115
3174 9172
TIME...MOT...LOC 0640Z 282DEG 43KT 3219 9129 3174 9170
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DLSpecial weather statement, Mar 24, 1:43 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
143 AM CDT Mon Mar 24 2025
MSZ049>051-055>057-240745-
Scott MS-Smith MS-Newton MS-Rankin MS-Simpson MS-Jasper MS-
143 AM CDT Mon Mar 24 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JASPER...
SOUTHWESTERN NEWTON...SOUTHEASTERN RANKIN...NORTHEASTERN SIMPSON...
NORTHERN SMITH AND SOUTHEASTERN SCOTT COUNTIES THROUGH 245 AM CDT...
At 143 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Forkville to Polkville to Star. Movement
was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Homewood, Raleigh, Cato, Puckett, Lawrence, Lake, Montrose, Roberts,
Pulaski, Steele, Piney Woods, Newton, Louin, Pineville, Polkville,
White Oak, Forest, Conehatta, and Burns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3240 8902 3207 8923 3196 8959 3205 9009
3214 8976 3217 8973 3222 8973 3222 8968
3252 8942
TIME...MOT...LOC 0643Z 286DEG 32KT 3251 8959 3219 8972 3209 9004
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DLLocal storm report, Mar 24, 1:45 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
145 AM CDT Mon Mar 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM Hail 2 NNW Walnut Grove 32.62N 89.47W
03/24/2025 E0.70 Inch Leake MS Amateur Radio
&&
DLSpecial weather statement, Mar 24, 1:47 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
147 AM CDT Mon Mar 24 2025
ARZ074-LAZ007-240745-
Ashley AR-Morehouse LA-
147 AM CDT Mon Mar 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES THROUGH 245
AM CDT...
At 147 AM CDT, Doppler radar was tracking a strong thunderstorm near
Huttig, moving east at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
This strong thunderstorm will be near...
Crossett and West Crossett around 150 AM CDT.
North Crossett around 155 AM CDT.
Hamburg and Berlin around 205 AM CDT.
Parkdale around 225 AM CDT.
Snyder around 230 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3312 9213 3332 9159 3306 9150 3296 9208
3298 9208 3301 9207 3303 9209 3303 9211
3307 9211 3307 9213 3310 9213 3310 9214
TIME...MOT...LOC 0647Z 253DEG 35KT 3306 9208
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:08 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery | 67 min |
| Mar 23, 7:14 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 61 min |
| Mar 23, 7:18 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 38 min |
| Mar 23, 7:21 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 54 min |
| Mar 23, 7:28 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 62 min |
| Mar 23, 7:36 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 54 min |
| Mar 23, 7:37 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 53 min |
| Mar 23, 7:54 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 51 min |
| Mar 23, 8:04 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 56 min |
| Mar 23, 8:15 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 60 min |
| Mar 23, 8:30 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 60 min |
| Mar 23, 8:34 PM CDT | Flash Flood Warning | JAN | Carroll, Choctaw, Holmes, Leflore, Montgomery, Webster | 4 hr |
| Mar 23, 8:51 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 54 min |
| Mar 23, 9:10 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 65 min |
| Mar 23, 9:13 PM CDT | Flash Flood Warning | JAN | Sunflower, Washington | 3 hr |
| Mar 23, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 61 min |
| Mar 23, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 47 min |
| Mar 23, 9:46 PM CDT | Special Weather Statement | JAN | Clay | 59 min |
| Mar 23, 10:15 PM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Washington, Yazoo | 4 hr |
| Mar 23, 10:21 PM CDT | Special Weather Statement | JAN | Attala, Choctaw | 54 min |
| Mar 23, 10:27 PM CDT | Special Weather Statement | JAN | Sunflower | 33 min |
| Mar 23, 10:49 PM CDT | Special Weather Statement | JAN | Leflore | 56 min |
| Mar 23, 10:52 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 27 min |
| Mar 23, 10:54 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 39 min |
| Mar 23, 11:21 PM CDT | Special Weather Statement | JAN | Noxubee, Winston | 54 min |
| Mar 23, 11:54 PM CDT | Special Weather Statement | JAN | Hinds | 66 min |
| Mar 24, 12:13 AM CDT | Special Weather Statement | JAN | Winston | 62 min |
| Mar 24, 12:32 AM CDT | Special Weather Statement | JAN | Warren | 58 min |
| Mar 24, 12:55 AM CDT | Special Weather Statement | JAN | Hinds, Rankin, Scott | 65 min |
| Mar 24, 12:58 AM CDT | Special Weather Statement | JAN | Kemper | 62 min |
| Mar 24, 1:40 AM CDT | Special Weather Statement | JAN | Claiborne, Jefferson | 65 min |
| Mar 24, 1:43 AM CDT | Special Weather Statement | JAN | Newton, Smith | 62 min |
| Mar 24, 2:03 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 42 min |
| Mar 24, 2:47 AM CDT | Special Weather Statement | JAN | Clarke, Jasper, Lauderdale | 43 min |
| Mar 24, 3:40 AM CDT | Special Weather Statement | JAN | Forrest, Jones, Lamar | 65 min |
| Mar 24, 9:14 AM CDT | River Flood Warning | JAN | Attala, Holmes | 19 days |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.